MAUDE Adverse Event Report: RTI SURGICAL CABLE TENSIONER WITH PISTOL GRIP; MISC ORTHO SURGICAL INSTR

RTI SURGICAL CABLE TENSIONER WITH PISTOL GRIP; MISC ORTHO SURGICAL INSTR
Model Number 03.221.015
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional narrative: complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, both cable tensioner with pistol grip was unable to hold the cable within its construct once fully tensioned.Cables would continuously slide through the tensioner preventing the final tension from being reached.It was unknown when the issue was discovered.Patient and procedure involvement are unknown.Concomitant device reported: unknown cables (part# unknown, lot# unknown, quantity unknown).This complaint involves two (2) devices.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6- product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot : part # 03.221.015.Synthes lot # p094631.Supplier lot # p094631.Release to warehouse date: 18 may 2011.Supplier: (b)(4).No ncr's were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that the reported issues was discovered during surgery and after the surgery was completed after going through sterilization.The cable kept slipping during a case.No harm was done to the patient during the procedure.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b5; d7a; g1 h3, h6: a product investigation was conducted.Service and repair evaluation: the customer reported 03.221.015, cable tensioner with pistol grip was unable to hold the cable within its construct once fully tensioned, cables would continuously slide through the tensioner preventing the final tension from being reached.The repair technician reported the device required further testing at the vendor.The cause of the issue is not determined.The vendor reported that the device had passed the functional inspection.Vendor also reported that the device was tested using test stand tensioning bit, as the complaint device was not sent back to vendor with the tensioning bit which was used at the time of failure.The item will be repaired per the inspection sheet and will be returned to the customer upon completion of the service and repair process.The evaluation was unconfirmed.The device was deemed serviceable and will be returned to the customer, no design or manufacturing issues were identified therefore it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9; g1.

Brand Name
CABLE TENSIONER WITH PISTOL GRIP
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
RTI SURGICAL
375 river park circle
marquette MI 49855
Manufacturer (Section G)
RESOLVE SURGICAL TECHNOLOGIES
375 river park circle
marquette MI 49855
Manufacturer Contact
brandee sandy
375 river park circle
marquette, MI 49855
6107195000
MDR Report Key13214159
Report Number1833824-2022-00004
Device Sequence Number2214778
Product Code LXH
UDI-Device Identifier10886982076748
UDI-Public(01)10886982076748
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.221.015
Device Catalogue Number03.221.015
Device Lot NumberP094631
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2021
Supplement Date Received by Manufacturer06/03/2022
06/03/2022
Initial Report FDA Received Date01/10/2022
Supplement Report FDA Received Date02/08/2022
06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CABLE TENSIONER WITH PISTOL GRIP; UNK - CABLE/WIRE
Patient SexUnknown